Anxiety

Hi. I have just joined and would like to say Hi everyone.
I finished chemo end if September. for breast cancer had surgery in November thankfully not a masesctany .
I'm now in herceptin injections.then to have radiotherapy in Jan. Then tablets.
My issue that i am finding difficult is anxiety and depression creeping in  I'm thinking that maybe it's the herceptin messing with my hormones.
Any thoughts on this would be appreciated.
Thanks x
Tagged:

Comments

  • LouiseJLouiseJ Posts: 42 mod
    Hi @wisteriablue

    Welcome to the forum, I think there are more and more people joining in which is great news.
    I don't know about the Herceptin injections, I did have breast cancer, but my meds after treatment were Tamoxifen and now Letrozole. I do think that anxiety and depression can be a side-effect of my meds, if Herceptin is similar it could be a reaction. 
    I do think also, and I was definitely like this, that it wasn't until I had gone through everything, treatment had ended that I suddenly found myself beginning to feel depressed. It felt to me like it was hovering just on the corner of my  peripheral vision. Lurking! Like being tapped on the shoulder. I did speak with my GP about it, who wasn't surprised, given everything I'd been through. I would suggest you tell your Dr how you are feeling too.
    I hope the radiotherapy goes smoothly for you, have you had your 'measuring' and tattoo appt yet?

    Lou x

  • Hi Lou. Thank you for your comments and agree. Helps to know that its not just me having/had these feelings.
    I will be taking letrozole immediately when the radiotherapy is finished. I have had the measurement and tattoo done ready for treatment 2nd Jan.
    My thoughts as you mentioned is to speak to my doctor also.thank you for your help
    Take care best wishes
    wisteriablue xxx

  • gloden02gloden02 Posts: 26
    Hi Wisteriablue and Lou. I think you’re right Lou. I wasn’t so low and depressed going through the treatment but now I am imagining all sorts. Every little lump, ache or pain and I start to worry it’s coming back. If feeling well enough getting out of the four walls helps. Just a coffee or lunch with a friend and a natter . Thank goodness for the phone too to keep in touch. Best wishes for a Healthy New Year both. Glo xxx
  • Hi Glo.thank you for your comments, I too didn't feel too  low going through the treatments.
    I'm beginning to think that itmay be a  thing that like Lou said is just waiting to happen when treatment has finished. I'm going through  the belt and braces treatment as my oncologist says i.e herceptin, radiotherapy,letrozole for prevention etc.
    And yeah definitely have to get out of the house.
    This forum is so useful and it really helps to speak to other people and comments who have been there as well.
     Wishing you all the best also for a happy and healthy new year.
    Visteriablue xxx
  • LouiseJLouiseJ Posts: 42 mod
    Hi @wisteriablue ;
    I will be thinking of you on Weds when you have radiotherapy. It's ok, takes a while to set up and get you lined up in the right place. Tiredness will increase, and just make sure you use a good moisturiser every day, I had 'sunburn' in the areas that got zapped. The nurses will keep a check on your skin as they see it everyday, and if you notice anything let them know too. 

    @gloden02
    Hi Glo, yes, meeting with others is really important, like you say even just for a coffee and chat. Sometimes if we spend too much time on our own our minds can begin to go haywire. If you think you may be becoming low, go and see your dr though. Don't let it fester.

    So glad you are both on here, it is lovely to get to know others too.

    Wishing you Happy New Year and a healthy 2019. 

    Lou x
  • Thanks Lou ,for your support, 
    Happy and healthy 2019 to u also.
    Wisteria xx
  • LesleyLesley Posts: 53 ✭✭
    Hi Wisteria , Good luck on Wednesday will be think of you too! I suffer terribly of anxiety and depression! Always have done , that's the way I am ,so can relate to what you are feeling! Here's hoping 2019 is going to be kinder to us all ! Lesley xx
  • Thank you Lesley for the support,i will give an update how i get on.
    Hope you stay focused and beat anxiety and depression. Stay strong.
    Like u say hears to a kinder 2019
    We alll deserve it.
    Visteria xx
  • RobertARobertA Posts: 114 ✭✭✭


    For all you lovely peeps. 
    Rob xx
  • LesleyLesley Posts: 53 ✭✭
    That is so lovely  xx
  • SunshinedaffSunshinedaff Posts: 160 ✭✭✭
    Rob, 

    That is so beautiful! Thank you. 

    xx
  • wisteriabluewisteriablue Posts: 9
     Rob Such a lovely message .
  • RobertARobertA Posts: 114 ✭✭✭
    edited January 6
    The reality is that a cancer diagnosis is not the same as the diagnosis of any other type illness.  We know that it will always be with us. No matter that we may have been given the all clear - every lump, bump, ache or pain will have us wondering. Every check up will cause us anxiety. We learn to live with that and it is no wonder we get anxious. 
    It is lovely that we have each other to talk to and I look forward to chatting together through 2019. 
    Happy New Year everyone
    Rob xx
  • SunshinedaffSunshinedaff Posts: 160 ✭✭✭
    Very true words Rob.

    x
Sign In or Register to comment.